Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 30, 2016, 3:45 PM EDT for Dare County, Tyrrell County, Washington County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 30, 2016, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dare County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 134 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:00 PM EDT | TSTM WND DMG | 1 W Galilee Mission, NC | SEVERAL LARGE TREE LIMBS DOWN AT PETTIGREW STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WUUS52 KMHX 301945 SVRMHX NCC055-177-187-302030- /O.NEW.KMHX.SV.W.0055.160730T1945Z-160730T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 PM EDT SAT JUL 30 2016 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA... TYRRELL COUNTY IN EASTERN NORTH CAROLINA... SOUTHEASTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 430 PM EDT * AT 345 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF COLUMBIA...OR 21 MILES EAST OF PLYMOUTH...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... COLUMBIA AND CRESWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER SERVICE OFFICE IN NEWPORT AT 1-800-889-6889. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3571 7588 3572 7644 3591 7648 3602 7599 TIME...MOT...LOC 1945Z 259DEG 28KT 3584 7637 HAIL...<.75IN WIND...60MPH $$ 5
1 follow-up statement
000
WWUS52 KMHX 302012
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
412 PM EDT SAT JUL 30 2016
NCC187-302021-
/O.CAN.KMHX.SV.W.0055.000000T0000Z-160730T2030Z/
WASHINGTON NC-
412 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3571 7588 3573 7632 3594 7633 3602 7599
TIME...MOT...LOC 2011Z 259DEG 28KT 3588 7612
$$
NCC055-177-302030-
/O.CON.KMHX.SV.W.0055.000000T0000Z-160730T2030Z/
MAINLAND DARE NC-TYRRELL NC-
412 PM EDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN MAINLAND DARE AND TYRRELL COUNTIES...
AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
COLUMBIA...OR 22 MILES SOUTH OF WEEKSVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3571 7588 3573 7632 3594 7633 3602 7599
TIME...MOT...LOC 2011Z 259DEG 28KT 3588 7612
HAIL...<.75IN
WIND...60MPH
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:23 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 30, 3:23 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
323 PM EDT SAT JUL 30 2016
.SYNOPSIS...
Bermuda high pressure offshore with a trough inland will persist
through the weekend. A weak boundary will stall over the area this
morning and then lift back north by later tonight. A weak cool
front will approach from the northwest early next week then stall
near the area by mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 315 PM Saturday, updated PoPs for the remainder of the
afternoon to add a large area of likely showers and thunderstorms
to reflect ongoing convection. Main threat from storms will
continue to be heavy rain with strong gusty winds approaching
severe strength in some storms. Areas outside of convection will
remain hot and humid with heat index values above 105, while areas
that get a shower or thunderstorm will cool below that for the
remainder of the day.
Expect a bit of a lull in shower and thunderstorm activity after
the current area pushes off to the north and east. There will
continue to be a threat for additional scattered showers and
thunderstorms through the overnight however and carried 40 PoP
overnight. No change from recent nights with warm and muggy lows
in the 75 to 80 degree range.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 315 PM Saturday, The weather on Sunday will continue to be
influenced from by a surface trough inland with weak shortwave
energy moving through at the mid-levels. Carried a 40 to 50 PoP
across the area for showers and thunderstorms that again could
produce heavy downpours and gusty winds. It will be another hot
and humid day with highs in the low to mid 90s inland and just a
bit cooler along the immediate coast. Heat index values could
again flirt with 105. This will largely be dependent on cloud
cover and coverage of showers and thunderstorms. Did not have
enough confidence to raise a heat advisory at this point but can't
rule out the need for tomorrow afternoon.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 330 AM Saturday...00Z models runs remain consistent with
forecast of a pattern change Sun-Wed, indicating a rare early
August cold frontal passage through entire area by mid week. Some
model differences at end of week as latest ECMWF is indicating a
secondary short wave trough passage while GFS is not as amplified
and returns to mid level ridge pattern. Made minor adjustments to
temps and POPs during period, mainly to reduce to just slight
chance most of area Wed-Thu.
Sunday and Sunday night...Short wave energy ahead of broad
mid/upper level trough progressing east from Ohio/Tennessee valley
will affect area during period. Surface boundaries will remain
west and northwest of area, thus expect scattered coverage and
kept POPs mainly in higher chance range. Mid/Upper level ridge
continues to break down as the broad trough over the Tennessee
Valley continues to dig south. Meanwhile, the frontal boundary
slowly sinks down from the NW, but remains to the north. This will
provide better chances for showers and thunderstorms to develop,
especially during the afternoon and evening. Model low level
thickness values appear similar to Saturday, thus went with warmer
MAV MOS with highs 92-94 inland and upper 80s to around 90 coast.
Lows Sunday night 75-80. Some areas will approach heat indices
near 105 Sunday afternoon but not expected to be widespread enough
for advisory criteria at this time.
Monday through Wednesday...Upstream energy moving into central
Canada will result in amplification of mid/upper level trough
moving into eastern U.S. Mon-Tue, resulting in surface cold front
approaching Monday night and moving into area Tuesday. Models
indicate enough of a push front high pressure to north for
boundary to actually move all the way through area Tuesday night,
then stalling and washing out to south Wednesday. Given good model
agreement, generally kept previous forecast of model blend
solution. Good coverage of convective activity expected ahead of
front, with likely POPS all of area Monday, eastern half Monday
night and southeast third Tuesday. Some locally heavy rain
possible with PW values around 2 inches, and isolated severe
possible with decent surface and mid level forcing.
Did indicate slightly slower frontal push into area on Tuesday,
and lowered POPs on Wednesday.
Not a major cool air push behind front and temps will actually
just drop back to near normal levels with highs near 90 and lows
70-75.
Thursday through Friday...Per above, some model differences late
week as latest ECMWF is bringing another short wave trough from
northwest Thursday night, resulting in secondary surge of NE winds
Friday. GFS keeps this short wave farther north, and generally
indicates return to mid level ridging and return to Bermuda high
type pattern by late Friday. Given these differences, generally
stuck with previous forecast of high pressure extending over area
from NE both days with front washing out to south. Lowered POPs to
slight chance for Thursday and kept dry forecast for Thursday
night with slight chance again for Friday. Temps still near normal
both days with lows 70-75 and highs near 90.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short term /Through Sunday Afternoon/...
VFR conditions expected through the short term with a couple
exceptions. First, scattered convection may result in brief sub-
VFR conditions during the afternoon and evening hours. Second,
patchy fog could develop, especially in areas that receive rain.
Confidence for fog is low at this time so it is not included in
the TAF. Winds will be light from the south during the period with
a cumulus cloud deck around 5k ft.
Long Term /Sunday through Wednesday/
As of 330 AM Saturday....Scattered to widespread rain and
thunderstorms through Tuesday will produce periods of sub-VFR
conditions. Precip chances lowering Tuesday night and Wednesday
with cold front pushing south of area, with VFR expected to
prevail.
&&
.MARINE...
Short Term /Tonight and Sunday/...
As of 215 PM Saturday, Outside of convection winds are generally
light this afternoon. As the weak boundary dissipates winds will
become more southerly to southwesterly across the entire area
overnight. Winds will be S/SW on all waters tonight and Sunday at
10 to 15 knots with seas 2-4 feet. A few periods of 15-20 knot
winds will be possible at times through the period especially in
the outer central and southern waters.
Long Term /Sunday through Wednesday/...
As of 330 AM Saturday...Models remain in good agreement of SW flow
over waters Sunday through Monday night with high pressure
offshore and frontal boundary approaching from northwest. Latest
model blend does indicate slightly stronger speeds, but still
mainly 10-20 knots. Surface cold front passage from north-
northwest expected Tuesday with winds shifting to north-northeast
by Tuesday night. Slightly stronger surge of northeast winds up to
15 knots fore Wednesday.
Seas mainly 2-4 feet during period, with some heights to 5 feet
outer portions of southern and central waters with stronger
southwest winds Sunday-Monday night.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 8 PM EDT this evening for NCZ029-044>047-
079>081-090>095-098-103.
MARINE...None.
&&
SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...RSB/JBM
AVIATION...JBM/SGK
MARINE...RSB/JBMHazardous weather outlook, Jul 30, 10:55 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1055 AM EDT SAT JUL 30 2016 NCZ029-044>047-079>081-090>094-311500- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1055 AM EDT SAT JUL 30 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-311500- OUTER BANKS HYDE- 1055 AM EDT SAT JUL 30 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-311500- CARTERET-ONSLOW-OUTER BANKS DARE- 1055 AM EDT SAT JUL 30 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 30, 2:43 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
243 PM EDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG WALNUT CREEK 34.75N 77.33W
07/30/2016 ONSLOW NC 911 CALL CENTER
TREE DOWN ON PINEY GREEN RD. IN JACKSONVILLE
&&
EVENT NUMBER MHX1600305
KEARNSSpecial weather statement, Jul 30, 2:50 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 PM EDT SAT JUL 30 2016 NCZ080-093-094-301930- BEAUFORT-PAMLICO-CRAVEN- 250 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEAUFORT...PAMLICO AND CENTRAL CRAVEN COUNTIES... AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRFIELD HARBOUR...OR 7 MILES NORTHEAST OF JAMES CITY...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRFIELD HARBOUR...BAYBORO...ALLIANCE...AURORA...BRIDGETON... STONEWALL...VANDEMERE AND MESIC. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3512 7706 3541 7686 3525 7651 3499 7687 TIME...MOT...LOC 1850Z 221DEG 18KT 3512 7690 TL
Special weather statement, Jul 30, 3:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 304 PM EDT SAT JUL 30 2016 NCZ029-045-080-081-301945- BEAUFORT-MAINLAND HYDE-WASHINGTON-MARTIN- 304 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAUFORT... SOUTHEASTERN MARTIN...SOUTHERN WASHINGTON AND NORTHWESTERN MAINLAND HYDE COUNTIES... AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF PLYMOUTH...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANTEGO. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3557 7637 3549 7692 3576 7699 3589 7646 TIME...MOT...LOC 1903Z 239DEG 27KT 3572 7686 5
Special weather statement, Jul 30, 3:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 310 PM EDT SAT JUL 30 2016 NCZ093-095-302000- CARTERET-CRAVEN- 310 PM EDT SAT JUL 30 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CARTERET AND SOUTHEASTERN CRAVEN COUNTIES... AT 310 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR NEWPORT TO NEAR CAPE CARTERET. MOVEMENT WAS EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MOREHEAD CITY...NEWPORT...PINE KNOLL SHORES... MICHAEL J SMITH AIRPORT...FORT MACON STATE PARK...OCEANA PIER... RACHEL CARSON ESTUARINE RESERVE AND INDIAN BEACH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3465 7702 3479 7707 3489 7669 3469 7663 TIME...MOT...LOC 1910Z 263DEG 25KT 3475 7687 3473 7705 SGK
Local storm report, Jul 30, 3:21 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM MARINE TSTM WIND 1 SE FAIRFIELD HARBOUR 35.06N 76.95W
07/30/2016 M49 MPH AMZ135 NC MESONET
43 KT GUST AT BLACKBEARD SAILING CLUB
&&
EVENT NUMBER MHX1600306
KEARNSSpecial weather statement, Jul 30, 3:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT SAT JUL 30 2016
NCZ045>047-081-302045-
TYRRELL-MAINLAND HYDE-WASHINGTON-WESTERN DARE-
343 PM EDT SAT JUL 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLAND DARE...
TYRRELL...EASTERN WASHINGTON AND NORTHERN MAINLAND HYDE COUNTIES...
AT 342 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF CAPE COLONY TO 9
MILES SOUTHWEST OF COLUMBIA TO 15 MILES NORTHEAST OF BELHAVEN.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA AND CRESWELL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3582 7579 3560 7584 3560 7648 3583 7646
3598 7665 3603 7594
TIME...MOT...LOC 1942Z 269DEG 25KT 3594 7651 3584 7639 3568 7640
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:47 AM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 8 hr |
| Jul 30, 11:47 AM EDT | Special Weather Statement | MHX | Hyde | 43 min |
| Jul 30, 12:30 PM EDT | Special Weather Statement | MHX | Hyde | 60 min |
| Jul 30, 12:47 PM EDT | Special Weather Statement | MHX | Tyrrell | 43 min |
| Jul 30, 1:05 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 40 min |
| Jul 30, 1:41 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 30, 1:46 PM EDT | Special Weather Statement | MHX | Onslow | 59 min |
| Jul 30, 1:58 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jul 30, 2:14 PM EDT | Special Weather Statement | MHX | Martin | 46 min |
| Jul 30, 2:24 PM EDT | Special Weather Statement | MHX | Tyrrell | 66 min |
| Jul 30, 2:27 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 33 min |
| Jul 30, 2:29 PM EDT | Special Weather Statement | MHX | Craven | 46 min |
| Jul 30, 2:34 PM EDT | Special Marine Warning | MHX | 41 min | |
| Jul 30, 2:44 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 46 min |
| Jul 30, 2:50 PM EDT | Special Weather Statement | MHX | Pamlico | 40 min |
| Jul 30, 2:59 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 46 min |
| Jul 30, 3:04 PM EDT | Special Weather Statement | MHX | Washington | 41 min |
| Jul 30, 3:10 PM EDT | Special Weather Statement | MHX | Carteret | 50 min |
| Jul 30, 3:12 PM EDT | Special Marine Warning | MHX | 18 min | |
| Jul 30, 3:43 PM EDT | Special Weather Statement | MHX | Tyrrell | 62 min |
| Jul 30, 3:54 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jul 30, 4:03 PM EDT | Special Weather Statement | MHX | Pitt | 27 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | MHX | Hyde | 37 min |
| Jul 30, 4:40 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 65 min |
| Jul 30, 4:54 PM EDT | Special Marine Warning | MHX | 96 min | |
| Jul 30, 5:12 PM EDT | Special Weather Statement | MHX | Dare | 63 min |
| Jul 30, 5:15 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 15 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.